MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Intraocular Pressure Decreased (4468); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following intraocular lens (iol) implantation, the distance vision was bad but near vision was better.Consumer had some swelling and also the intraocular pressure (iop) was low (10), which caused bad vision at distance.Consumer was told to continue drops and to wait for the swelling to go down.The consumer was home bound and could not drive.Additional information was received.The vision was 5-10% better, but later it was back to the way it was previously.The patient had improved a lot.The blurry vision was caused due to swelling in the back of the eye.The doctor has been tapering off the steroid drops and would continue to see how the symptoms improve.As of now, the patient has a bit of myopic outcome, measuring -1.50.The vison was much better the last couple of days, though recently there was worse fluctuation in vision.The patient would consult the doctor to see if there is a need to alter the drops again.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
The patient's symptoms showed slow gradual improvement, but then stopped as the patient developed posterior capsular pacification (pco).Yttrium-aluminum-garnet (yag) laser surgery has been planned to open up the capsular bag which could help the cloudiness.The doctor could see this has developed along with a 60 degree fold line in bag causing glare lines in patient's vision.Prior to pco the patient noticed that it was difficult to see clear while driving on cloudy days or indoors in dim lighting.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18301084
Report Number9612169-2023-00885
Device Sequence Number3225282
Product Code MJP
UDI-Device Identifier00380652455411
UDI-Public00380652455411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.265
Device Lot Number25399213
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR
Patient SexFemale